Here's hoping this is indeed the last update I need to do health wise for a while, it has certainly been a trying few weeks hasn't it?
Four different GPs in two weeks doesn't help, especially as they don't appear to even read your notes before you get in there and so have no idea what's going on with you!
This became obvious when all four doctors had to ask me why I was on such strong medication to begin with (Tramadol) and one even asked why I wasn't on anti inflammatories? Surely it must be obvious that a person doesn't 'start' on these serious medications? It is a probability that if you have reached that stage you have likely worked your way through everything else available?
so GP number 1.... Nice enough fellow wanted to know why I was on maximum dose Tramadol, erm, I didn't just wake up one morning and decide that's what I wanted to do! My GP ( now on maternity leave) had increased it and increased it until it was at maximum dosage.
This was my initial reason for going to the doctors as following a hair raising evening of running out of the drug I had suffered such withdrawal a review of medication seemed like a good idea to me.
What a mistake, I wish I had left well alone! It's true the Tramadol were not 'holding' the pain anymore and I suppose I did need to be looking at what else was available.
I had been asked about pain patches before but there is something psychologically troubling about morphine, it bothers me, is it just the name? What I maybe associate it with? I really don't know but I have resisted changing to this so far, actually I think part of that resistance is the feeling that after morphine....what?
Anyway this is where we were now headed, morphine pain patches, start on the lower dose and stop the Tramadol, first mistake......
I have covered this in previous blog so won't go into it again, enough to say I spent just over a week on morphine + 3 Tramadol a day, any attempt to get under the 3 left me a gibbering wreck.
Back to see GP number 2..... Said after initial problems of changing it had settled down and was giving the same level of pain relief as taking the 8 Tramadol.
That's no good says he, let's up you to the higher morphine patch but absolutely, under no circumstances must you take Tramadol now.
Someone has to be with you for first few days as there is a danger of overdosing on these!
Told hubby to watch out for signs such as being overly dozy etc, hubby said he wouldn't notice the difference which I thought was very supportive of him. Haha
After 4 days and nights with no sleep, not being able to walk straight, floating around on the ceiling ( which actually wasn't unpleasant) breathing became odd, felt like I was trying to breath through treacle.
Up to this point I had found it all quite funny but I think hubby was beginning to find his hyper non sleeping wife a bit of a trial so I phoned the doctors.
Doctor number 3 phoned me back and advised me to stop the higher morphine patch straight away, go back on the lower one and back to the 3 Tramadol a day, get emergency medical help if breathing worsened and come to see him for proper assessment etc in next two days, great I thought, a doctor who is interested.
On phoning surgery next day I discovered the 'interested' GP was off for the rest of the week! Oh well, let's have an appointment for doctor number 4 then.
During those last few days my body had settled back down, I was sleeping again and things had returned to how they were previously, doctor number 4 was quite happy with this turn of events as he didn't actually have to 'do' anything except put the lower dose morphine on repeat prescription ( so I don't have to bother them again presumably) alongside the Tramadol.
That was it, oh apart from asking me why I was on these drugs to start with!
So there you have it, two and a bit weeks and 4 doctors later my medication is sorted?
Lesson learned for me? I would rather be suffering sleepless nights and bad days through the pain of the condition than through the effects of messing with drugs!
- Posted using BlogPress from my iPad